MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420568
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to implant loosening.Revised to inlay resurfacing patella.
 
Additional Manufacturer Narrative
The associated genesis ii biconvex patellar component was returned and evaluated.Our investigation including the lab analysis indicated that minor scratches and burnishing that were observed on the articular surface of the patella implant could have been caused by third-body particulate (bone, bone cement, etc.), or during removal of the implant.Cement was observed to be still embedded in the cement surface implant and minor damage was observed on the fixation peg.On the basis of this investigation, the root cause of this failure mode could not be determined, and no material or manufacturing deviations were observed.In addition, a review of manufacturing records was conducted which did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.There is no information that would suggest the implanted device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8610530
Report Number1020279-2019-01943
Device Sequence Number11201623
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420568
Device Lot Number16AM09002
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;